MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA NSCLC

NOVOCURE GMBH OPTUNE LUA NSCLC
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 04/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 60-year-old male patient with non-small cell lung cancer (nsclc) - adenocarcinoma started optune lua therapy on (b)(6) 2026.On (b)(6) 2026, a medical record was received by novocure documenting that, during an oncology follow up appointment on (b)(6) 2026, the patient had difficulty tolerating optune lua therapy, particularly overnight.The patient reported significant pruritus, heat, sweating, and severe discomfort while sleeping with the transducer arrays in place.The patient was able to tolerate device use better during daytime hours.The patient also reported sensations of experiencing claustrophobia, panic, hyperventilation, and intermittent shortness of breath when wearing the device.The spouse observed that the patient's anxiety increased due to concerns that the inability to wear the device could adversely affect his prognosis.The physician prescribed lorazepam to manage the patient's anxiety related to nighttime device intolerance.Several attempts were made to contact the prescribing physician with no reply.
 
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of device use to the patient´s anxiety, requiring medical intervention, cannot be ruled out.Anxiety has been reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc (4% overall in the ttfields arms and 2% overall in the control arms).Claustrophobic sensation, panic, hyperventilation, and intermittent shortness of breath were secondary symptoms of patient´s anxiety.Pruritus, heat sensation, hyperhidrosis, and discomfort were related to device use, although assessed as non-serious.

Brand Name
OPTUNE LUA NSCLC
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
21 neuhofstrasse
baar 6340
CH  6340
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25123251
Report Number3010457505-2026-00728
Device Sequence Number20997952
Product Code SDA
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)250224
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale